Alert archive / Kansas / Tornado Warnings in 2006
Tornado Warning 9, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Sep 21, 2006, 4:16 PM CDT for Mitchell County, Kansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2006, 4:16 PM CDT (21:16 UTC)
- Expired
- Sep 21, 2006, 4:43 PM CDT
- In force
- 27 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Mitchell County, KS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGID 212117 TORGID KSC123-212200- /O.NEW.KGID.TO.W.0009.060921T2116Z-060921T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HASTINGS NE 416 PM CDT THU SEP 21 2006 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS * UNTIL 500 PM CDT * AT 414 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR BARNARD IN LINCOLN COUNTY KANSAS AND IS MOVING...MOVING NORTH AT 20 MPH INTO SOUTHEAST MITCHELL COUNTY. * THE TORNADO WILL BE NEAR... SIMPSON AND ASHERVILLE BY 445 PM CDT DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. LAT...LON 3922 9814 3921 9793 3943 9792 3945 9810 $$ AWJ
2 follow-up statements
000 WWUS53 KGID 212125 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 424 PM CDT THU SEP 21 2006 KSC123-212200- /O.CON.KGID.TO.W.0009.000000T0000Z-060921T2200Z/ MITCHELL KS- 424 PM CDT THU SEP 21 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTHEASTERN MITCHELL COUNTY... AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 8 MILES SOUTH OF SIMPSON...OR ABOUT 19 MILES NORTHEAST OF LINCOLN...MOVING NORTH AT 35 MPH. THE TORNADO WILL BE NEAR... SIMPSON AND ASHERVILLE BY 435 PM CDT IF YOU ARE IN FAR EASTERN MITCHELL COUNTY...NEAR SIMPSON...ASHERVILLE...OR RURAL AREAS SOUTH OF THOSE TWO TOWNS...YOU SHOULD BE IN YOUR TORNADO SHELTER. LAT...LON 3922 9814 3921 9793 3943 9792 3945 9810 $$
000 WWUS53 KGID 212143 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 443 PM CDT THU SEP 21 2006 KSC123-212153- /O.CAN.KGID.TO.W.0009.000000T0000Z-060921T2200Z/ MITCHELL KS- 443 PM CDT THU SEP 21 2006 ...THE TORNADO WARNING FOR SOUTHEASTERN MITCHELL COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...AND NO LONGER POSES A THREAT. LAT...LON 3922 9814 3921 9793 3943 9792 3945 9810 $$ AWJ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Sep 21, 3:18 PM CDT, 58 minutes earlier.
Area forecast discussion, Sep 21, 3:18 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 318 PM CDT THU SEP 21 2006 .SHORT TERM...ONGOING CONVECTION NEAR INTENSE UPPER AND SURFACE LOW SPAWNING AN ISOLATED TORNADO EARLIER...AND SMALL HAIL AND GUSTY WINDS. THE RISK IS ASSOCIATED WITH BRIEF WEDGE OF CLEARING ALONG LEADING EDGE OF ROTATION NEAR CENTER OF THE LOW. MINI-SUPERCELL SET UP HAS STRUGGLED A BIT FURTHER NORTH...AS CLEARING HAS BEEN LIMITED. EVENING SHIFTERS WILL WATCH CLOSE. AS FOR THE FORECAST BEYOND ABOUT 3 HOURS...THE UPPER LOW IS PROGGED QUICKLY TO ROLL NORTHEAST...AND LIFT SHOWERS AND THUNDERSTORMS ACROSS THE CWFA AS THE EVENING AND OVERNIGHT PROGRESS. SOUTHERN ZONES WILL BE PRIMARILY RAIN FREE BY LATE EVENING. AS THE LOW LIFTS...ISENTROPIC DOWNGLIDE TAKES HOLD...AND RAINFALL AMOUNTS THEN 36 TO 48 HOURS WILL BE SMALL. BEST SHOT APPEARS TO BE FRIDAY EVENING...AS NEXT SHORT WAVE SLIDES ACROSS THE CWFA. SMALL CHANCE AGAIN SATURDAY...BUT NOT A RAIN OUT. TEMPERATURES BELOW NORMAL THROUGH AT LEAST SATURDAY. .LONG RANGE...12Z SUNDAY THROUGH THURSDAY. MAIN CONCERNS FOR THIS FORECAST PERIOD WILL BE A SURFACE FRONT THAT MOVES THROUGH LATE TUESDAY AND TUESDAY NIGHT. SUNDAY AND MONDAY A SURFACE HIGH TO THE SOUTHWEST WITH NORTHWEST FLOW ACROSS THE FORECAST AREA. TEMPERATURES WILL REMAIN COOL ON SUNDAY...BUT EXPECT THAT SOME WARMING WILL OCCUR ON MONDAY WITH SOME WARM ADVECTION. WITH WARM ADVECTION AND SOME HEATING AHEAD OF THE COLD FRONT...TUESDAY WILL BE EVEN WARMER. THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE FORECAST AREA LATE TUESDAY AFTERNOON AND NIGHT. MODELS ARE RELATIVELY SHORT ON MOISTURE AND THE UPPER SUPPORT IS NOT VERY STRONG. HAVE CONTINUED WITH A DRY FORECAST...BUT WILL HAVE TO KEEP AN EYE ON IT. TEMPERATURES WILL COOL BACK OFF AGAIN FOR WEDNESDAY AND THURSDAY AFTER THE COLD FRONT MOVES THROUGH. .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 21, 11:42 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1142 AM CDT THU SEP 21 2006 NEZ039>041-046>049-060>064-072>077-082>087-221200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 1142 AM CDT THU SEP 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING HOURS...BUT SEVERE WEATHER IS NOT EXPECTED. SMALL HAIL IS POSSIBLE FROM STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-221200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- 1142 AM CDT THU SEP 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL RETURN TO NORTH CENTRAL KANSAS THIS AFTERNOON... AND WILL CONTINUE INTO THE EVENING HOURS. THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD BE STRONG...AND BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND GUSTY WINDS. ANY THUNDERSTORMS WHICH DEVELOP...WILL MOVE NORTHEAST...AND ARE MOST LIKELY TO OCCUR BETWEEN 2 PM AND 8 PM. THE RISK FOR THUNDERSTORMS WILL MOVE EAST OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Sep 21, 3:25 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
325 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TORNADO 7 E VICTOR 39.25N 98.15W
09/21/2006 MITCHELL KS TRAINED SPOTTER
JUST WEST OF HIGHWAY 14 IN SOUTHERN MITCHELL COUNTY
&&
MONTEFUSCOLocal storm report, Sep 21, 3:36 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
336 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TORNADO 4 SW BELOIT 39.42N 98.16W
09/21/2006 MITCHELL KS LAW ENFORCEMENT
TORNADO SPOTTED ON THE GROUND NEAR 250 RD...7 MILES SOUTH
OF SOLOMON RAPIDS
&&
MONTEFUSCOLocal storm report, Sep 21, 4:03 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
403 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TORNADO 2 NE BELOIT 39.49N 98.08W
09/21/2006 MITCHELL KS LAW ENFORCEMENT
ROPE TORNADO ON THE GROUND AT ROAD 320 AND F
&&
MONTEFUSCOLocal storm report, Sep 21, 4:08 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
408 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TORNADO 1 NE BELOIT 39.48N 98.09W
09/21/2006 MITCHELL KS LAW ENFORCEMENT
TORNADO ON THE GROUND ON HIGHWAY 14 AND E ROAD
&&
MONTEFUSCOLocal storm report, Sep 21, 4:10 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
410 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TORNADO 7 E VICTOR 39.25N 98.15W
09/21/2006 MITCHELL KS TRAINED SPOTTER
JUST WEST OF HIGHWAY 14 IN SOUTHERN MITCHELL COUNTY
0332 PM TORNADO 4 SW BELOIT 39.42N 98.16W
09/21/2006 MITCHELL KS LAW ENFORCEMENT
TORNADO SPOTTED ON THE GROUND NEAR 250 RD...7 MILES SOUTH
OF SOLOMON RAPIDS
0400 PM TORNADO 2 NE BELOIT 39.49N 98.08W
09/21/2006 MITCHELL KS LAW ENFORCEMENT
ROPE TORNADO ON THE GROUND AT ROAD 320 AND F
0408 PM TORNADO 1 NE BELOIT 39.48N 98.09W
09/21/2006 MITCHELL KS LAW ENFORCEMENT
TORNADO ON THE GROUND ON HIGHWAY 14 AND E ROAD
&&
MONTEFUSCOLocal storm report, Sep 21, 4:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
413 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TORNADO 3 N BELOIT 39.51N 98.11W
09/21/2006 MITCHELL KS LAW ENFORCEMENT
TORNADO ON THE GROUND ALONG HIGHWAY 14...A HALF MILE
NORTH OF D ROAD
&&
MONTEFUSCOThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 3:16 PM CDT | Tornado Warning | GID | Mitchell | 44 min |
| Sep 21, 3:50 PM CDT | Tornado Warning | GID | Jewell | 40 min |
| Sep 21, 3:53 PM CDT | Tornado Warning | GID | Mitchell | 29 min |
| Sep 21, 5:11 PM CDT | Tornado Warning | GID | Mitchell | 49 min |
Nearby
Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.